Jump to content
CrazyBoards.org

Not my usual panic attack?


Recommended Posts

Hi All,

Yesterday, I had this weird "panic attack". I put it in quotes because I'm not quite sure what it is. I expect (if you can actually expect them) my usual panic attacks: shortness of breath, chest pain/tightness, some mild increase in sweating, etc. But, has anyone experienced this: it begins as usual with shortness of breath, then it increases to where I really can't breath. My stomach feels weird, I start sweating bullets (like sweat is pooring off of me), but I have chills. I get really light-headed and my legs feel like they will give out on me. Then I feel like I need to "go". Of course, the fear of passing out only makes it worse and I really need to sit down, but I'm usually in the position that it's not possible (like waiting on the bus). The only thing I could do was grab on to a brick wall for dear life. I thought about just flopping down on the ground, but was worried about how this would look to everyone else (which made the attack worse). This only the third time I had one of those episodes, and I'm not quite sure if it's a panic attack. Does this sound familiar to anyone? Thanks!

Link to comment
Share on other sites

Not really. I suspect it's partially my fault, because it wasn't one of my primary concerns when I saw the doc last week. We did talk about my panic attacks, and he came to the conclusion that I probably have an anxiety disorder superimposed on bipolar. I usually have antidepressants tacked onto my treatment, so I'm hoping once they kick in it will help. Since I'm having some breakthrough anxiety (more so than usual) and this really weird panic attack, I wonder if it is a side effect from Wellbutrin. I did read that anxiety could be a side effect.

I plan to discuss this with the doc next month. I guess if it gets worse I may have to make a phone call and see if I can get a little something to hold me over until the next appointment or the meds kick in, whichever comes first.

Thanks for the reply ;)

Link to comment
Share on other sites

Not really. I suspect it's partially my fault, because it wasn't one of my primary concerns when I saw the doc last week. We did talk about my panic attacks, and he came to the conclusion that I probably have an anxiety disorder superimposed on bipolar. I usually have antidepressants tacked onto my treatment, so I'm hoping once they kick in it will help. Since I'm having some breakthrough anxiety (more so than usual) and this really weird panic attack, I wonder if it is a side effect from Wellbutrin. I did read that anxiety could be a side effect.

I plan to discuss this with the doc next month. I guess if it gets worse I may have to make a phone call and see if I can get a little something to hold me over until the next appointment or the meds kick in, whichever comes first.

Thanks for the reply ;)

Hi there. Wellbutrin is known to increase anxiety in some people whilst being an effective anti-depressant. Sounds like you had a bad panic attack - Ive been there done that. Just out of interest, it looks like you are on a pretty low dosage of medication. Is it effective for you?

Link to comment
Share on other sites

Hi,

I actually just started on my Wellburtrin + Abilify last Thursday. I suspect they will increase my dosage since my depression is severe and historically difficult to treat. I hope it's a side effect that goes away with treatment. Geez ;) Thanks for the reply!

Link to comment
Share on other sites

Both Wellbutrin and Abilify can have anxiety as a side effect for some people.

I notice that, according to your signature, you used to be prescribed Xanax and Ativan. Now it seems that you are only on Wellbutrin and Abilify. Is there a reason why you stopped taking those medications and are currently taking nothing in terms of anxiety relief?

Link to comment
Share on other sites

Scatty: Thanks, I will mention that next time.

Ophelia: The previous times I was prescribed any "benzos" it was very short-term (like 10 pills) and they were either until my antidepressants kicked in or because of break-through mixed episodes. Then again, at that time I was being treated by a GP. Thanks.

Tom: Thanks for sharing your experiences. So far, so good, for the last couple of days I don't feel quite as anxious or agitated. Maybe a psychological anxiety, but nothing physical. Hopefully my Abilify is starting to kick in, but I will probably still need an increase.

Link to comment
Share on other sites

I would suggest possibly putting a call in to your doctor. If you are having anxiety issues, then you should be treated for them in some way. Maybe you can get a benzo prescribed to you to be taken just as needed and not necessarily on a normal basis if you feel that you do not need to take benzos all the time. When it comes to anxiety, there is a big difference between just average standard anxiousness and anxious panicky states that effect ones ability to function. At least consider contacting your doctor...

take care

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...